Alert archive / Nebraska / Red Flag Warnings in 2020
Red Flag Warning 2, NWS Omaha, NE
NWS Omaha, NE issued this red flag warning at Mar 7, 2020, 3:11 AM CST for 13 counties in Nebraska; 7 counties in Iowa. It took effect at Mar 7, 2020, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2020, 3:11 AM CST (09:11 UTC)
- In effect from
- Mar 7, 2020, 12:00 PM CST
- Expired
- Mar 7, 2020, 7:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Omaha, NE
Counties Fremont County, IA, Harrison County, IA, Mills County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Cass County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Lancaster County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Richardson County, NE, Sarpy County, NE, Saunders County, NE, Washington County, NE
The radar
The Omaha radar (KOAX), 59 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.2 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3035 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
204 WWUS83 KOAX 070911 RFWOAX URGENT - FIRE WEATHER MESSAGE National Weather Service Omaha/Valley NE 311 AM CST Sat Mar 7 2020 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON... .Gusty southerly winds combined with low humidity and dry grasses will create dangerous fire weather conditions across parts of southeastern Nebraska and southwest Iowa. Temperatures in the upper 60s to lower 70s combined with humidities below 20 percent and wind gusts around 35 mph will make any fires that start hard to control. IAZ069-079-080-090-091-NEZ051>053-066>068-088>093-071715- /O.UPG.KOAX.FW.A.0001.200307T1800Z-200308T0000Z/ /O.NEW.KOAX.FW.W.0002.200307T1800Z-200308T0000Z/ Pottawattamie-Mills-Montgomery-Fremont-Page-Saunders-Douglas- Sarpy-Lancaster-Cass-Otoe-Jefferson-Gage-Johnson-Nemaha-Pawnee- Richardson- 311 AM CST Sat Mar 7 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST NEBRASKA AND SOUTHWEST IOWA... The National Weather Service in Omaha/Valley has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 6 PM CST this evening. The Fire Weather Watch is no longer in effect. * Affected Area...In Iowa, Fire Weather Zone 069 Pottawattamie, Fire Weather Zone 079 Mills, Fire Weather Zone 080 Montgomery, Fire Weather Zone 090 Fremont and Fire Weather Zone 091 Page. In Nebraska, Fire Weather Zone 051 Saunders, Fire Weather Zone 052 Douglas, Fire Weather Zone 053 Sarpy, Fire Weather Zone 066 Lancaster, Fire Weather Zone 067 Cass, Fire Weather Zone 068 Otoe, Fire Weather Zone 088 Jefferson, Fire Weather Zone 089 Gage, Fire Weather Zone 090 Johnson, Fire Weather Zone 091 Nemaha, Fire Weather Zone 092 Pawnee and Fire Weather Zone 093 Richardson. * Winds...South 20 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 22 percent. * Impacts...Any fires that develop will grow quickly and spread rapidly. Outdoor burning should be postponed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
104 WWUS83 KOAX 071558 RFWOAX URGENT - FIRE WEATHER MESSAGE National Weather Service Omaha/Valley NE 958 AM CST Sat Mar 7 2020 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON... .Gusty southerly winds combined with low humidity and dry grasses will create dangerous fire weather conditions across parts of southeastern Nebraska and southwest Iowa. Temperatures in the upper 60s to lower 70s combined with humidities around 20 percent and wind gusts around 35 mph will make any fires that start hard to control. IAZ055-056-NEZ045-080000- /O.EXA.KOAX.FW.W.0002.200307T1800Z-200308T0000Z/ Harrison-Shelby-Washington- 958 AM CST Sat Mar 7 2020 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... The National Weather Service in Omaha/Valley has issued a Red Flag Warning for wind and low relative humidity, which is in effect until 6 PM CST this evening. * Affected Area...In Iowa, Fire Weather Zone 055 Harrison and Fire Weather Zone 056 Shelby. In Nebraska, Fire Weather Zone 045 Washington. * Winds...South 20 to 25 mph with gusts around 35 mph. * Relative Humidity...As low as 20 percent. * Impacts...Any fires that develop will grow quickly and spread rapidly. Outdoor burning should be postponed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. && $$ IAZ069-079-080-090-091-NEZ051>053-066>068-088>093-080000- /O.CON.KOAX.FW.W.0002.200307T1800Z-200308T0000Z/ Pottawattamie-Mills-Montgomery-Fremont-Page-Saunders-Douglas- Sarpy-Lancaster-Cass-Otoe-Jefferson-Gage-Johnson-Nemaha-Pawnee- Richardson- 958 AM CST Sat Mar 7 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... * Affected Area...In Iowa, Fire Weather Zone 069 Pottawattamie, Fire Weather Zone 079 Mills, Fire Weather Zone 080 Montgomery, Fire Weather Zone 090 Fremont and Fire Weather Zone 091 Page. In Nebraska, Fire Weather Zone 051 Saunders, Fire Weather Zone 052 Douglas, Fire Weather Zone 053 Sarpy, Fire Weather Zone 066 Lancaster, Fire Weather Zone 067 Cass, Fire Weather Zone 068 Otoe, Fire Weather Zone 088 Jefferson, Fire Weather Zone 089 Gage, Fire Weather Zone 090 Johnson, Fire Weather Zone 091 Nemaha, Fire Weather Zone 092 Pawnee and Fire Weather Zone 093 Richardson. * Winds...South 20 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 20 percent. * Impacts...Any fires that develop will grow quickly and spread rapidly. Outdoor burning should be postponed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. && $$ Zapotocny
371 WWUS83 KOAX 072354 RFWOAX URGENT - FIRE WEATHER MESSAGE National Weather Service Omaha/Valley NE 554 PM CST Sat Mar 7 2020 IAZ055-NEZ045-051>053-066-088>090-092-080100- /O.EXP.KOAX.FW.W.0002.000000T0000Z-200308T0000Z/ Harrison-Washington-Saunders-Douglas-Sarpy-Lancaster-Jefferson- Gage-Johnson-Pawnee- 554 PM CST Sat Mar 7 2020 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... Relative humidities should increase this evening and winds should decrease a little. $$ IAZ056-069-079-080-090-091-NEZ067-068-091-093-080100- /O.EXT.KOAX.FW.W.0002.000000T0000Z-200308T0100Z/ Shelby-Pottawattamie-Mills-Montgomery-Fremont-Page-Cass-Otoe- Nemaha-Richardson- 554 PM CST Sat Mar 7 2020 ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... * Affected Area...In Iowa, Fire Weather Zone 056 Shelby, Fire Weather Zone 069 Pottawattamie, Fire Weather Zone 079 Mills, Fire Weather Zone 080 Montgomery, Fire Weather Zone 090 Fremont and Fire Weather Zone 091 Page. In Nebraska, Fire Weather Zone 067 Cass, Fire Weather Zone 068 Otoe, Fire Weather Zone 091 Nemaha and Fire Weather Zone 093 Richardson. * Winds...South around 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 15 to 20 percent. * Impacts...Any fires that develop will grow quickly and spread rapidly. Outdoor burning should be postponed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. && $$
151 WWUS83 KOAX 080055 RFWOAX URGENT - FIRE WEATHER MESSAGE National Weather Service Omaha/Valley NE 655 PM CST Sat Mar 7 2020 IAZ056-069-079-080-090-091-NEZ067-068-091-093-080200- /O.EXP.KOAX.FW.W.0002.000000T0000Z-200308T0100Z/ Shelby-Pottawattamie-Mills-Montgomery-Fremont-Page-Cass-Otoe- Nemaha-Richardson- 655 PM CST Sat Mar 7 2020 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CST THIS EVENING... Fire danger conditions should continue to improve as relative humidity values increase this evening. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this red flag warning went out at Mar 6, 10:28 PM CST, 4 hours 43 minutes earlier.
Area forecast discussion, Mar 6, 10:28 PM CST, 4 hours 43 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
1028 PM CST Fri Mar 6 2020
...Updated Aviation Forecast Discussion...
.DISCUSSION...
Issued at 320 PM CST Fri Mar 6 2020
.Summary:
The combination of cured fuels, a residual dry air mass, and
breezy conditions will lead to very high to potentially extreme
fire-weather conditions again on Saturday. Much-above-normal
temperatures are expected this weekend with showers and a few
thunderstorms likely Sunday night into Monday. Precipitation
chances will remain in the forecast next week with generally
above-normal temperatures expected.
.Tonight and Saturday:
Early-afternoon mesoanalysis indicates that a surface ridge is
shifting east of the mid MO Valley, while a lee trough is
deepening over the High Plains. In response, south winds will
continue to strengthen through the remainder of the afternoon and
persist through tonight, yielding mild lows; in the mid to upper
30s.
On Saturday, further deepening of the High Plains lee trough will
foster breezy to windy conditions from late morning through the
afternoon. A broad surface high centered along the Gulf Coast will
limit poleward moisture return through the Plains with deep
boundary-layer mixing reducing relative humidity values to 20-25
percent by afternoon, generally south of I-80. Given the
antecedent dry conditions and cured fuels, very high to
potentially extreme fire danger is expected to materialize on
Saturday afternoon. As a result, we have issued a Fire Weather
Watch for most locations along and south of I-80. High
temperatures on Saturday will warm into the mid 60s to lower 70s.
.Sunday and Monday:
A cold front will move south through the northern Plains on Sunday
with continued gusty south/southwest winds expected ahead of the
boundary over the mid MO Valley. By this time, low-level moisture
will begin to increase, which should mitigate fire-weather
concerns to some extent. Highs on Sunday will be similar to that
on Saturday; in the mid 60s to lower 70s.
By Sunday night into Monday, the arrival of the cold front in
concert with the passage of a shortwave trough to our south will
support the likelihood for showers and a few thunderstorms.
Highest precipitation amounts are expected across southeast NE and
southwest IA, in closer proximity to the surface front and upper-
air disturbance.
Precipitation is expected to end by Monday afternoon or evening
with highs on Monday ranging from mid 40s north to around 60 near
the KS border.
.Tuesday through Thursday:
Latest model guidance suggests the development of a split-flow
regime in the mid levels during the first half of the upcoming
week. Within that pattern, it appears that multiple polar-branch
impulses will traverse the north-central U.S., supporting
periodic chances for light rain. Light snow or a mix of rain and
snow is possible on Tuesday and Wednesday mornings, mainly across
portions of northeast NE. High temperatures will be mainly in the
50s.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1027 PM CST Fri Mar 6 2020
Forecast remains on track with winds the primary concern through
the period. LLWS at all TAF sites, with winds at 2000' from about
190-200 degrees at 45 to 50 knots. LLWS ends by 13-16z, then
southerly winds 14 to 28 knots thereafter. LLWS redevelops at all
TAF sites by 08/02-03z.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Fire Weather Watch Saturday afternoon for NEZ051>053-066>068-
088>093.
IA...Fire Weather Watch Saturday afternoon for IAZ069-079-080-090-091.
&&
DISCUSSION...Mead
AVIATION...DeWaldHazardous weather outlook, Mar 6, 3:38 PM CST, 11 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 338 PM CST Fri Mar 6 2020 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-071145- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 338 PM CST Fri Mar 6 2020 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Saturday ...A Fire Weather Watch is in effect on Saturday from noon until 6 PM for most locations along and south of I-80... The combination of cured fuels, a dry atmosphere, and increasing south winds will result in very high to extreme fire danger on Saturday afternoon. The greatest fire weather concern will be along and south of I-80. .DAYS TWO THROUGH SEVEN...Saturday night through Friday A few non-severe thunderstorms are possible across portions of eastern Nebraska and southwest Iowa Sunday night into early Monday morning. .SPOTTER INFORMATION STATEMENT... Report any fires to local law enforcement.
Nearby
Red Flag Warnings in Nebraska, 2020Red Flag Warnings in Iowa, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.